Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 58, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 29, 2013, 2:42 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2013, 2:42 PM EDT (18:42 UTC)
- Expired
- Jun 29, 2013, 3:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:26 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 29, 2:26 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 226 PM EDT SAT JUN 29 2013 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... THE FORECAST IN THIS PERIOD IN NOT NECESSARILY AN EASY ONE. THE GLOBAL MODELS ARE IN VERY GOOD AGREEMENT IN SHOWING A LARGE BLOCKING PATTERN DEVELOPING ACROSS NORTH AMERICA THIS WEEKEND BUT THE AFFECTS OF THIS ON SOUTH FLORIDA IS A PROBLEM. A MASSIVE MID LEVEL RIDGE IS PARKED OVER THE DESERT SOUTHWEST AND A POWERFUL MID LEVEL RIDGE WILL BE CUTTING OFF OVER THE MID MISSISSIPPI VALLEY ON SUNDAY THROUGH MONDAY WHILE A LARGE RIDGE IS OVER THE ATLANTIC. AT THE SURFACE, A FRONTAL BOUNDARY WILL SLOWLY SAG SOUTH OVER THE EASTERN U.S. THROUGH THE WEEKEND INTO EARLY NEXT WEEK WHILE A RIDGE WILL BE LOCATED OVER THE FLORIDA STRAITS. AS THE TROUGH DEEPENS OVER THE EASTERN STATES, DEEP LAYER MOISTURE WILL BE ON THE INCREASE ACROSS SOUTH FLORIDA WITH A DEEP SOUTH TO SOUTHWEST FLOW DEVELOPING. THE PWAT THIS MORNING FROM THE 12Z MFL SOUNDING WAS 1.83 INCHES AND FORECAST SOUNDINGS ARE SHOWING THIS GOING UP TO OVER TWO INCHES BY SUNDAY AFTERNOON THROUGH MONDAY. THE AVERAGE PWAT FOR LATE JUNE ACROSS SOUTH FLORIDA IS JUST OVER 1.75 INCHES SO THIS PLACES US JUST ABOVE THE 75TH PERCENTILE WHEN COMPARING IT TO THE AVERAGES BUT BELOW CRITICAL LEVELS THAT WOULD ALERT YOU TO FLOODING RAINS. THE STEERING FLOW WILL BE SSW-NNE SO THE GREATEST CHANCES OF THE HEAVIER RAINS WOULD BE OVER THE INTERIOR AND EAST COAST METRO REGIONS. ALL OF THIS IS WHAT LEADS INTO THE TROUBLESOME FORECAST FOR THIS PERIOD. A SURFACE TROUGH THAT HAD BEEN OVER THE NORTHWEST BAHAMAS AND FORECAST TO INTERACT WITH THE MOISTURE HAS FALLEN APART. IN ADDITION, THE MAIN ENERGY FROM THE TROUGH WILL REMAIN WELL NORTH OF THE REGION. ANOTHER FACTOR WILL BE THE AMOUNT OF CLOUD COVER THAT WILL EXIST ON SUNDAY INTO MONDAY. GUIDANCE SUGGESTS THERE WILL BEGIN TO BE AN ABUNDANCE OF CLOUD COVER LIMITING THE DIURNAL HEATING ALONG WITH ONLY MARGINAL INSTABILITY AND WEAK MID LEVEL LAPSE RATES. ALSO, THE MOST AMOUNT OF RAINFALL THAT ANY OF THE MODELS DEPICT ARE AERIAL COVERAGE OF AROUND ONE INCH WHICH WOULD TRANSLATE TO POSSIBLE TWO TO THREE INCHES IN ISOLATED LOCATIONS. THAT IS NOT AN IMPRESSIVE TOTAL FOR SOUTH FLORIDA AND WOULD LEAD TO TYPICAL LOCAL URBAN TYPE FLOODING. TO SUMMARIZE, IT DOES INDEED LOOK LIKE AN INCREASED RAIN THREAT WITH NUMEROUS SHOWERS AND POSSIBLE LOCALIZED HEAVIER RAIN BUT IT WILL REALLY DEPEND ON THE LOW LEVEL INSTABILITY WITH THE DIURNAL CYCLE AS TO THE CHANCES FOR HEAVIER RAIN DEVELOPING IN THUNDERSTORMS. THE FORECAST WILL REMAIN UNCHANGED BUT THERE IS SOME UNCERTAINTY ABOUT HOW WIDESPREAD THE ACTIVITY MIGHT BE. .LONG TERM (TUESDAY THROUGH SATURDAY)... THE SYNOPTIC PATTERN WILL BEGIN TO RETROGRADE TO THE WEST ON TUESDAY WITH THE RIDGE BUILDING BACK ACROSS THE FLORIDA PENINSULA THROUGH THE END OF THE WEEK. THIS WILL SHIFT BACK TO A DEEP EAST TO SOUTHEAST FLOW WITH BETTER CHANCES FOR SEEING RAINFALL IN THE INTERIOR AND SOUTHWEST COAST. THERE WILL ALSO BE SOME DRYING TAKING PLACE WITH PWAT GOING BACK DOWN BELOW TWO INCHES SO A MORE TYPICAL SUMMER TYPE PATTERN GOING INTO THE FOURTH OF JULY WEEKEND. && .AVIATION... AFTERNOON CONVECTION WILL CONTINUE TO BUILD ACROSS THE INTERIOR AND MOVE TOWARDS THE EAST COAST TERMINALS THROUGH 00Z. THERE COULD BE SOME BRIEF MVFR/IFR CIG AND VSBY BUT TIMING AT ANY LOCATION DIFFICULT SO PLACED TEMPO GROUPS IN THE TAFS BUT LEFT OUT MENTION OF LOWER CONDITIONS AS TIMING WILL CONFINED TO 10-15 MINUTES IF IT OCCURS AT ALL. ACTIVITY WILL MOVE OFF THE COAST THIS EVENING BUT WITH INCREASING MOISTURE OVER THE NEXT 24 HOURS THERE COULD BE SOME SHRA DURING THE NIGHT MOVE ONSHORE JUST ABOUT ANYWHERE. && .MARINE... SOUTHERLY WIND WILL CONTINUE TO BE ON THE INCREASE THROUGH THE WEEKEND AND COULD REACH 15-20 KNOTS ON SUNDAY INTO MONDAY. THERE WILL ALSO BE SOME SCATTERED THUNDERSTORMS MOVE OFFSHORE THIS AFTERNOON AND EVENING WITH NUMEROUS THUNDERSTORMS POSSIBLE ON SUNDAY AS THE MOISTURE AND INSTABILITY ALSO INCREASES ACROSS SOUTH FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 89 77 87 / 30 80 60 60 FORT LAUDERDALE 77 89 79 87 / 30 80 60 60 MIAMI 77 89 77 87 / 30 80 60 60 NAPLES 76 89 75 86 / 30 60 40 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...30/KOB AVIATION/RADAR...13/SI
Hazardous weather outlook, Jun 29, 9:44 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 944 AM EDT SAT JUN 29 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300445- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 944 AM EDT SAT JUN 29 2013 ...THUNDERSTORMS POSSIBLE TODAY... ...LOCALIZED URBAN FLOODING POSSIBLE IN ATLANTIC COAST METRO AREAS... ...WATERSPOUTS POSSIBLE IN ALL SOUTH FLORIDA WATERS INCLUDING LAKE OKEECHOBEE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED...ESPECIALLY DURING THE AFTERNOON. THUNDERSTORMS ARE MOST LIKELY OVER THE ATLANTIC COAST METROPOLITAN AREAS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS FOR ALL MARINE AREAS. WIND: THE STRONGEST THUNDERSTORMS TODAY COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH. FLOODING: TORRENTIAL DOWNPOURS MAY LEAD TO LOCALIZED URBAN FLOODING ACROSS THE ATLANTIC COAST METROPOLITAN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY THROUGH AT LEAST MID-WEEK...MAINLY DURING THE AFTERNOONS AND EVENINGS. LOCALLY HEAVY RAINFALL ASSOCIATED WITH THIS ACTIVITY MAY LEAD TO URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, WATERSPOUTS, AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 29, 2:14 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT SAT JUN 29 2013
FLZ072>074-172-173-291900-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE
FL
214 PM EDT SAT JUN 29 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR THE PRIMARY
IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS OF 45 TO 55
MPH...
* UNTIL 300 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OPA-LOCKA
TO DORAL...AND MOVING NORTHEAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
OPA-LOCKA...
NORTH MIAMI...
HIALEAH GARDENS...
SUN LIFE STADIUM...
NORTH MIAMI BEACH...
IVES ESTATES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2589 8017 2567 8030 2572 8049 2598 8041
2608 8030 2606 8011
TIME...MOT...LOC 1814Z 211DEG 12KT 2591 8026 2583 8036
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Jun 28, 8:38 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 112 min |
| Jun 29, 4:55 AM EDT | Special Marine Warning | MFL | 95 min | |
| Jun 29, 4:58 AM EDT | Special Weather Statement | MFL | Palm Beach | 62 min |
| Jun 29, 2:14 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Jun 29, 2:46 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 59 min |
| Jun 29, 3:37 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Jun 29, 3:49 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Jun 29, 4:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jun 29, 4:30 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 30 min |
| Jun 29, 4:35 PM EDT | Special Marine Warning | MFL | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.